MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular
Model Number SLLES342
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complaint stated the syringe plunger comes all the way out of the syringe and has caused lava to spill out multiple times.There was no patient harm and procedure was completed.It was suggested to have better syringes and to have different color labels for lava-18 and lava-34 as currently both are orange and are hard to differentiate.
 
Additional Manufacturer Narrative
This mdr has been filed out of an abundance of caution, due to a potential issue with the device which could cause a delay in procedure and/or should the event occur during a medical procedure.Review of the batch record showed the device was manufactured to released specifications and had passing quality test results.Sirtex medical affairs has review the case and has stated the reported event represents a device malfunction (syringe plunger disengagement leading to product leakage) with no patient harm and successful procedure completion.There is no evidence of clinical impact, and thus this is not an adverse event, but a device-related product quality issue.The relationship to the device is related, and the event is not serious from a patient safety perspective.Given the potential for procedural disruption if occurring during administration, the event is considered reportable as a malfunction.

Brand Name
LAVA-34, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd fl.
woburn, MA 01801
MDR Report Key25074213
Report Number9710358-2026-00015
Device Sequence Number10313781
Product Code QVG
UDI-Device Identifier00850055697027
UDI-Public(01)00850055697027(17)280816(10)0009000221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES342
Device Lot Number0009000221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown